Hail, Bryan
- When
- January 25, 5:15 AM CST
- Where
- Bryan County, 0.9 mi NE of Durant Eaker Arpt
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -96.390
Strong wind shear and marginal instability were in place as a powerful shortwave trough provided lift. Numerous thunderstorms developed across the area, with several hail and damaging wind reports late on the 24th into the 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Strong wind shear and marginal instability were in place as a powerful shortwave trough provided lift. Numerous thunderstorms developed across the area, with several hail and damaging wind reports late on the 24th into the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 25, 2:06 AM CST, 3 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 206 AM CST Mon Jan 25 2021 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 205 AM CST Mon Jan 25 2021 Upper level storm system will be exiting to our north this morning with some lingering precip across our east/north. Otherwise, as surface low shifts east a pacific front will bring much drier air into the area along with gusty west winds. The previous nights rainfall and lower ERC values will limit wildfire risk. Colder air will then filter in from the north by afternoon. This, along with cloud cover will keep temps down across parts of the north today. Surface ridge will build south overnight with lighter winds and clearing skies temps will fall below freezing across much of the area. && .LONG TERM... (Tuesday through Sunday) Issued at 205 AM CST Mon Jan 25 2021 Next upper level trough will quickly move towards the area Tuesday into Tuesday night. This system will be somewhat moisture starved, but some light snow will be possible Tuesday night. No significant impacts are anticipated. Shortwave ridging will dominate the weather the latter part of the week. Another trough will bring gusty south winds by the end of the week and a chance of rain to Oklahoma and north Texas Saturday. && .AVIATION... (06Z TAFS) Issued at 1126 PM CST Sun Jan 24 2021 Poor flying conditions are expected overnight with periods of rain and scattered thunderstorms. Visibility reduction briefly to around or below a mile in the strongest storms, along with small hail, will be possible. Otherwise low ceilings will persist through at least mid-morning, and linger even longer at northern TAF sites. Then, stronger westerly or northwesterly winds are expected with a return to VFR conditions. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 56 27 43 26 / 10 0 0 20 Hobart OK 57 27 46 26 / 0 0 0 10 Wichita Falls TX 63 31 52 30 / 0 0 0 20 Gage OK 42 19 37 17 / 10 0 10 30 Ponca City OK 48 24 38 22 / 30 0 0 20 Durant OK 65 34 55 33 / 20 0 0 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....30 AVIATION...12
Hazardous Weather Outlook National Weather Service Norman OK 323 AM CST Mon Jan 25 2021 OKZ004>048-050>052-TXZ083>090-260930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 323 AM CST Mon Jan 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... A few severe storms will be possible early this morning generally southeast of a line from Holdenville to Ardmore. Damaging wind gusts up to 65 mph and hail up to the size of quarters will be possible. .Winter Weather... Light freezing rain and snow is possible across far northwest Oklahoma briefly this morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southern Oklahoma and western north Texas should prepare for severe weather operations through Monday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Winter Weather... Light wintry precipitation is possible late Tuesday in northwest Oklahoma, spreading across portions of northern and and central Oklahoma Tuesday night. Little or no snow and ice accumulation is expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1254 AM CST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM HAIL IOWA PARK 33.96N 98.68W
01/25/2021 E1.00 INCH WICHITA TX TRAINED SPOTTER
&&
BRBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
138 AM CST Mon Jan 25 2021
OKZ036-037-TXZ083>085-250815-
Tillman OK-Jackson OK-Foard TX-Wilbarger TX-Hardeman TX-
138 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR western Tillman...south central
Jackson...east central Foard...Wilbarger and southeastern Hardeman
Counties Until 215 AM CST...
AT 137 AM CST, strong thunderstorms were along a line extending from
near Chillicothe to 3 miles southwest of Lockett to 4 miles southeast
of Thalia, moving northeast at 65 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Vernon, Frederick, Tipton, Chillicothe, Davidson, Thalia, Harrold,
Lockett, Fargo, Medicine Mound, Odell, Oklaunion, Grayback and
Rayland.
LAT...LON 3457 9901 3430 9895 3404 9895 3385 9960
3405 9953 3423 9965
TIME...MOT...LOC 0737Z 243DEG 57KT 3426 9950 3405 9942 3392 9951
MahaleSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
143 AM CST Mon Jan 25 2021
OKZ028-039>042-046-047-250815-
Stephens OK-Carter OK-Garvin OK-Johnston OK-Pontotoc OK-McClain OK-
Murray OK-
143 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Stephens...central
Carter...Garvin...northwestern Johnston...western Pontotoc...
southeastern McClain and Murray Counties Until 215 AM CST...
AT 140 AM CST, strong thunderstorms were along a line extending from
4 miles southwest of Lindsay to 4 miles southeast of Foster to 4
miles north of Healdton, moving east at 65 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Ardmore, Pauls Valley, Sulphur, Davis, Lone Grove, Lindsay, Healdton,
Wynnewood, Stratford, Maysville, Roff, Springer, Elmore City, Paoli,
Katie, Mill Creek, Byars, Fitzhugh, Dougherty and Foster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3420 9756 3452 9756 3470 9767 3485 9767
3492 9708 3491 9701 3494 9696 3495 9691
3463 9674 3423 9680
TIME...MOT...LOC 0740Z 260DEG 57KT 3479 9766 3456 9744 3429 9748
MahaleSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
226 AM CST Mon Jan 25 2021
OKZ028-030>032-040>043-250915-
Coal OK-Pottawatomie OK-Garvin OK-Pontotoc OK-Hughes OK-McClain OK-
Seminole OK-Murray OK-
226 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR northern Coal...south central
Pottawatomie...eastern Garvin...Pontotoc...Hughes...southeastern
McClain...Seminole and northern Murray Counties Until 315 AM CST...
AT 224 AM CST, strong thunderstorms were along a line extending from
4 miles northeast of Konawa to 3 miles east of Davis, moving
northeast at 70 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Frequent cloud to ground lightning...
LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
3506 9607 3505 9609 3467 9609 3450 9682
3451 9688 3449 9688 3441 9724 3511 9697
3529 9642 3529 9598 3515 9598
TIME...MOT...LOC 0824Z 231DEG 61KT 3500 9670 3452 9706
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
339 AM CST Mon Jan 25 2021
OKZ032-042-043-046>048-050>052-251030-
Love OK-Coal OK-Atoka OK-Carter OK-Johnston OK-Marshall OK-
Pontotoc OK-Hughes OK-Bryan OK-
339 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR eastern Love...Coal...western
Atoka...southeastern Carter...Johnston...Marshall...southeastern
Pontotoc...south central Hughes and northwestern Bryan Counties Until
430 AM CST...
AT 338 AM CST, strong thunderstorms were along a line extending from
near Pontotoc to near Marietta, moving northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
LAT...LON 3372 9715 3380 9721 3385 9717 3392 9722
3434 9688 3472 9663 3483 9609 3469 9609
3384 9670 3383 9676 3387 9681 3385 9685
3395 9691 3395 9698 3385 9702 3385 9709
3382 9705 3380 9709 3373 9709
TIME...MOT...LOC 0938Z 235DEG 48KT 3450 9661 3393 9712
30SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
451 AM CST Mon Jan 25 2021
OKZ043-047-048-051-052-251130-
Coal OK-Atoka OK-Johnston OK-Marshall OK-Bryan OK-
451 AM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR eastern Coal...Atoka...
southeastern Johnston...southeastern Marshall and Bryan Counties
Until 530 AM CST...
AT 448 AM CST, strong thunderstorms were along a line extending from
4 miles east of Lehigh to near Silo to near Eisenhower State Park,
moving northeast at 75 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3451 9578 3416 9578 3416 9598 3394 9594
3386 9575 3384 9614 3369 9636 3385 9663
3390 9659 3392 9667 3383 9676 3477 9616
3477 9609 3468 9609 3468 9589 3459 9588
3459 9567 3451 9567
TIME...MOT...LOC 1048Z 239DEG 65KT 3446 9614 3406 9645 3381 9662
30The Dallas/Ft Worth radar (KFWS), 174 km away, was scanning. The volume nearest the first event began at 11:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, January 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 938934.